Alert archive / Nebraska / Flash Flood Warnings in 2025

Flash Flood Warning 12, NWS North Platte, NE

July 29, 2025Custer County, Garfield County, Loup County, Nebraska

NWS North Platte, NE issued this flash flood warning at Jul 29, 2025, 8:39 PM CDT for Custer County, Garfield County, Loup County, Nebraska. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 29, 2025, 8:39 PM CDT (01:39 UTC)
Expired
Jul 29, 2025, 11:30 PM CDT
In force
3 hr
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Flood severity
None

Counties Custer County, NE, Garfield County, NE, Loup County, NE

The radar

The North Platte radar (KLNX), 113 km from the middle of the area, began a volume at 01:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 1.7 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2025-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5070 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2025-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5070 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
1351 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
1.4
Supercell composite
14.2

Open this sounding in Storm Lab

The text

As transmitted.

489 
WGUS53 KLBF 300139
FFWLBF
NEC041-071-115-300430-
/O.NEW.KLBF.FF.W.0012.250730T0139Z-250730T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service North Platte NE
839 PM CDT Tue Jul 29 2025

The National Weather Service in North Platte has issued a

* Flash Flood Warning for...
  Northeastern Custer County in central Nebraska...
  Southwestern Garfield County in north central Nebraska...
  Southeastern Loup County in north central Nebraska...

* Until 1130 PM CDT.

* At 839 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 3 inches of rain 
  have fallen. Additional rainfall amounts of 0.5 to 1 inch are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Burwell, Taylor, Kent Diversion Dam State Wildlife Management 
  Area, Divide Hill, Virginia Smith Dam, Homestead Knolls Campground 
  and Walworth.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 4184 9948 4185 9934 4186 9906 4174 9906
      4174 9907 4174 9909 4174 9910 4174 9911
      4174 9912 4174 9919 4174 9921 4171 9921
      4170 9921 4164 9958 4181 9959

FLASH FLOOD...RADAR INDICATED

$$

Brown
2 follow-up statements
361 
WGUS73 KLBF 300311
FFSLBF

Flash Flood Statement
National Weather Service North Platte NE
1011 PM CDT Tue Jul 29 2025

NEC041-071-115-300430-
/O.CON.KLBF.FF.W.0012.000000T0000Z-250730T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Custer NE-Garfield NE-Loup NE-
1011 PM CDT Tue Jul 29 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT THIS 
EVENING FOR NORTHEASTERN CUSTER, SOUTHWESTERN GARFIELD AND 
SOUTHEASTERN LOUP COUNTIES...

At 1011 PM CDT, Doppler radar indicated thunderstorms producing 
heavy rain across the warned area. Between 1 and 3 inches of rain 
have fallen. Flash flooding is ongoing or expected to begin shortly.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Burwell, Taylor, Kent Diversion Dam State Wildlife Management 
  Area, Divide Hill, Virginia Smith Dam, Homestead Knolls Campground 
  and Walworth.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 4184 9948 4185 9934 4186 9906 4174 9906
      4174 9907 4174 9909 4174 9910 4174 9911
      4174 9912 4174 9919 4174 9921 4171 9921
      4170 9921 4164 9958 4181 9959

FLASH FLOOD...RADAR INDICATED

$$

Brown
622 
WGUS73 KLBF 300426
FFSLBF

Flash Flood Statement
National Weather Service North Platte NE
1126 PM CDT Tue Jul 29 2025

NEC041-071-115-300436-
/O.EXP.KLBF.FF.W.0012.000000T0000Z-250730T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Custer NE-Garfield NE-Loup NE-
1126 PM CDT Tue Jul 29 2025

...FLASH FLOOD WARNING WILL EXPIRE AT 1130 PM CDT THIS EVENING FOR 
NORTHEASTERN CUSTER, SOUTHWESTERN GARFIELD AND SOUTHEASTERN LOUP 
COUNTIES...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

&&

LAT...LON 4184 9948 4185 9934 4186 9906 4174 9906
      4174 9907 4174 9909 4174 9910 4174 9911
      4174 9912 4174 9919 4174 9921 4171 9921
      4170 9921 4164 9958 4181 9959

$$

Richie

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this flash flood warning went out at Jul 29, 6:31 PM CDT, 2 hours 8 minutes earlier. Its key messages:

  • A Slight (level 2 of 5) risk is in place for much of western and north central Nebraska into this evening. Damaging winds and heavy rainfall will be the primary threats.
  • Below average highs in the 70s to 80s are then expected for middle and late week, along with near daily threats for thunderstorms.
  • The threat for severe weather late week into the weekend remains uncertain.
Area forecast discussion, Jul 29, 6:31 PM CDT, 2 hours 8 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
631 PM CDT Tue Jul 29 2025

.KEY MESSAGES...

- A Slight (level 2 of 5) risk is in place for much of western
  and north central Nebraska into this evening. Damaging winds
  and heavy rainfall will be the primary threats.

- Below average highs in the 70s to 80s are then expected for
  middle and late week, along with near daily threats for
  thunderstorms.

- The threat for severe weather late week into the weekend remains
  uncertain.

&&

.SHORT TERM /THROUGH WEDNESDAY NIGHT/...
Issued at 231 PM CDT Tue Jul 29 2025

Isolated strong to severe thunderstorms will develop late this
afternoon, becoming scattered to numerous this evening .
Synoptically, a subtropical plume of moisture extends across
Arizona and Colorado into western Nebraska. A mid level
shortwave was indicated over central Colorado, which will lift
northeast across the area tonight. At the surface, low pressure
will deepen through the day across eastern Colorado and
northwest Kansas, with an associated warm front lifting into far
southwest Nebraska by late afternoon. Abundant low level
moisture in place north of this boundary, where east to
northeast winds exist and dewpoints as high as 70 to 75. The
greatest instability (SBCAPEs 3500-4500 J/kg) north of the warm
front across southwest into central Nebraska, along with the
best PWATs (above the 90th percentile climo) in the pre-
convective environment. Low level shear remains weak, though
increasing westerly flow aloft into this evening. Effective
shear does increase to 35-40kts across southwest into central
Nebraska by late afternoon to support organized storms this
evening.

Scattered thunderstorm development will likely become widespread
this evening, to form at least a few clusters. Any bowing
segments will lead to the greatest threat for damaging winds,
with guidance suggesting this occurring east of an Ogallala
through Hyannis line into central Nebraska.

Flash flooding will be another concern, as the widespread
coverage of storms in a very moist environment will likely lead
to locally heavy rainfall. High-res guidance suggests a swath
of 2-4" of rain possible across central portions of the forecast
area (mainly from near I80 north to Highway 2 and 91.

The main activity will exit much of the area after 09Z, while
continuing into eastern Nebraska and Iowa late.

Stratus develop in the wake of this system late tonight through
Wednesday morning, with a much cooler day due to persistent
cloudiness, with highs remaining in the mid to upper 70s.
Scattered showers and a few thunderstorms remain possible,
mainly across north central Nebraska.

Showers and storms may move in from the higher terrain
Wednesday evening, mainly west of Highway 83 overnight.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
Issued at 231 PM CDT Tue Jul 29 2025

A flattened upper ridge Thursday through Saturday will become
northwesterly Sunday through Tuesday. This will keep
temperatures below average to end the week, with highs remaining
in the 70s to low 80s. Thunderstorm chances will be limited in
coverage through Saturday, and mainly confined to the west.
Better chances across the area Saturday night through next
Tuesday across the area as deep layer shear and instability
increases to support some threat for strong to severe storms
across western Nebraska. Highs will return to the 80s Sunday and
Monday, with low 90s in the southwest by next Tuesday.

&&

.AVIATION /00Z TAFS THROUGH 00Z THURSDAY/...
Issued at 630 PM CDT Tue Jul 29 2025

Showers and thunderstorms are in progress across most of western and
north central Nebraska, with thunderstorms producing heavy rainfall
and gusty, erratic winds. Conditions may drop to MVFR in periods of
thunderstorm activity. Later tonight, conditions deteriorate to IFR
across portions of the region, as a low stratus deck builds in. With
the heavy rain this evening and light winds overnight, believe that
fog is likely to develop overnight in addition to the low ceilings.
Skies remain cloudy in the afternoon, but gradually begin to improve
to VFR conditions. Amendments may be needed in the short term to
better capture the scattered nature of thunderstorms this
evening.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.

&&

SHORT TERM...Roberg
LONG TERM...Roberg
AVIATION...Richie
Hazardous weather outlook, Jul 29, 4:10 PM CDT, 4 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
410 PM CDT Tue Jul 29 2025

NEZ004>010-022>029-035>038-056>059-069>071-094-302115-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant-
Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan-
Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
410 PM CDT Tue Jul 29 2025 /310 PM MDT Tue Jul 29 2025/

This Hazardous Weather Outlook is for portions of western and north
central Nebraska.

.DAY ONE...Tonight.

Strong to severe thunderstorms are possible this evening across all
of western and north central Nebraska. Damaging winds and locally
heavy rainfall will be the primary threats.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Thunderstorms chances continue nearly each day Wednesday through
Monday. The threat for severe weather is low at this time, though
locally heavy rainfall will still be possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jul 29, 7:39 PM CDT, 1 hour before
Special Weather Statement
National Weather Service North Platte NE
739 PM CDT Tue Jul 29 2025

NEZ028-300115-
Garfield NE-
739 PM CDT Tue Jul 29 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN GARFIELD COUNTY THROUGH
815 PM CDT...

At 739 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Burwell, moving south at 10 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Burwell, Gables, and Deverre.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4188 9914 4195 9883 4176 9876 4175 9913
TIME...MOT...LOC 0039Z 338DEG 7KT 4186 9900

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
Local storm report, Jul 29, 7:56 PM CDT, 43 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
756 PM CDT Tue Jul 29 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0754 PM     Rain             6 S North Platte        41.05N 100.77W
07/29/2025  M1.70 Inch       Lincoln            NE   Public

            1.7 inches of rainfall in 40 minutes.

&&

JG
Special weather statement, Jul 29, 8:05 PM CDT, 34 minutes before
Special Weather Statement
National Weather Service North Platte NE
705 PM MDT Tue Jul 29 2025

NEZ057-300145-
Keith NE-
705 PM MDT Tue Jul 29 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN KEITH COUNTY
THROUGH 745 PM MDT...

At 705 PM MDT, Doppler radar was tracking a strong thunderstorm over
Kingsley Dam, or near Ogallala, moving northwest at 10 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Ogallala, Lemoyne, Keystone, Kingsley Dam, and Broganville.

This includes the following highways...
 Highway 61 between mile markers 89 and 109.
 Highway 92 between mile markers 128 and 138.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4117 10149 4113 10176 4135 10194 4139 10164
TIME...MOT...LOC 0105Z 147DEG 11KT 4123 10169

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

JWS
Special weather statement, Jul 29, 8:05 PM CDT, 34 minutes before
Special Weather Statement
National Weather Service North Platte NE
805 PM CDT Tue Jul 29 2025

NEZ038-300145-
Custer NE-
805 PM CDT Tue Jul 29 2025

...STRONG THUNDERSTORMS WILL IMPACT EASTERN CUSTER COUNTY THROUGH 845
PM CDT...

At 805 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles east of Victoria Springs State
Recreation Area to near Oconto. Movement was southeast at 35 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Broken Bow, Ansley, Merna, Mason City, Oconto, Berwyn, Weissert,
Westerville, Lillian, Round Valley, Arcadia Diversion Dam State
Wildlife Management Area, Burr Oak, Gavin Siding, Lodi, Intersection
of Highway 183 and Cumro Road, Buckeye, Block Hill Basin, Pressey
State Wildlife Management Area, Gates, and Cumro.

This includes the following highways...
 Highway 183 between mile markers 73 and 109.
 Highway 2 between mile markers 269 and 306.
 Highway 92 between mile markers 273 and 307.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4151 9922 4105 9922 4106 10003 4167 9966
TIME...MOT...LOC 0105Z 302DEG 43KT 4159 9956 4107 9973

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
Local storm report, Jul 29, 8:11 PM CDT, 28 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
811 PM CDT Tue Jul 29 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     Rain             Elsie                   40.85N 101.39W
07/29/2025  M0.75 Inch       Perkins            NE   Public

            Report via social media of 0.75 inches storm
            total rainfall.

0810 PM     Rain             16 NNE Oneill           42.67N 98.53W
07/29/2025  M2.40 Inch       Holt               NE   Public

            Report via social media of 2.40 inches of
            rainfall storm total.

&&
Special weather statement, Jul 29, 8:13 PM CDT, 26 minutes before
Special Weather Statement
National Weather Service North Platte NE
813 PM CDT Tue Jul 29 2025

NEZ027>029-038-300200-
Wheeler NE-Loup NE-Custer NE-Garfield NE-
813 PM CDT Tue Jul 29 2025

...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN LOUP...SOUTHERN
GARFIELD...NORTHEASTERN CUSTER AND SOUTHWESTERN WHEELER COUNTIES
THROUGH 900 PM CDT...

At 813 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northeast of Fort Hartsuff State Park
to 6 miles southwest of Taylor. Movement was west at 10 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Burwell, Taylor, Ericson, Homestead Knolls Campground, Virginia Smith
Dam, Deverre, Divide Hill, Kent Diversion Dam State Wildlife
Management Area, and Gables.

This includes Highway 183 between mile markers 116 and 128.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4174 9921 4164 9921 4166 9956 4179 9956
      4198 9870 4174 9857
TIME...MOT...LOC 0113Z 070DEG 10KT 4179 9891 4172 9950

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 7:02 PM CDTSpecial Weather StatementLBFLincoln43 min
Jul 29, 7:02 PM CDTSpecial Weather StatementLBFLoup43 min
Jul 29, 7:06 PM CDTSpecial Weather StatementLBFHolt39 min
Jul 29, 7:20 PM CDTSpecial Weather StatementLBFCuster40 min
Jul 29, 7:33 PM CDTAreal Flood AdvisoryLBFCuster, Lincoln, Logan3 hr
Jul 29, 7:39 PM CDTSpecial Weather StatementLBFGarfield36 min
Jul 29, 7:41 PM CDTAreal Flood AdvisoryLBFBlaine, Custer, Loup3 hr
Jul 29, 7:59 PM CDTAreal Flood AdvisoryLBFCuster, Lincoln3 hr
Jul 29, 8:05 PM CDTAreal Flood AdvisoryLBFCuster3 hr
Jul 29, 8:05 PM CDTSpecial Weather StatementLBFKeith40 min
Jul 29, 8:05 PM CDTSpecial Weather StatementLBFCuster40 min
Jul 29, 8:13 PM CDTSpecial Weather StatementLBFGarfield47 min
Jul 29, 8:16 PM CDTSevere Thunderstorm WarningLBFCuster44 min
Jul 29, 8:20 PM CDTAreal Flood AdvisoryLBFCuster, Garfield, Loup3 hr
Jul 29, 8:53 PM CDTSpecial Weather StatementLBFWheeler52 min

Nearby

Flash Flood Warnings in Nebraska, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.